Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 23, 2005, 12:45 AM CST for Rutherford County, Wilson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2005, 12:45 AM CST (06:45 UTC)
- Expired
- Mar 23, 2005, 1:15 AM CST
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 230646 SVROHX TNC149-189-230715- /O.NEW.KOHX.SV.W.0023.050323T0645Z-050323T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1245 AM CST WED MAR 23 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON * UNTIL 115 AM CST * AT 1240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LA VERGNE...OR ABOUT 15 MILES NORTHWEST OF MURFREESBORO...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL HILL BY 1250 AM CST 7 MILES SOUTHEAST OF BELINDA CITY BY 100 AM CST LEBANON AND 8 MILES NORTHWEST OF WATERTOWN BY 115 AM CST THIS IS A DANGEROUS STORM. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN LAVERGNE WITH THIS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3605 8669 3590 8658 3611 8609 3630 8623 $$ JLM
1 follow-up statement
000 WWUS54 KOHX 230710 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 107 AM CST WED MAR 23 2005 TNC149-189-230717- /O.CAN.KOHX.SV.W.0023.000000T0000Z-050323T0715Z/ RUTHERFORD TN-WILSON TN- 107 AM CST WED MAR 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WILSON AND NORTHWESTERN RUTHERFORD COUNTIES IS CANCELLED... THE SEVERE STORM HAS DIMINISHED BELOW SEVERE LEVELS. THE STORM IS CURRENTLY LOCATED IN SOUTHERN WILSON COUNTY ABOUT 7 MILES SOUTH OF LEBANON. LAT...LON 3605 8669 3590 8658 3611 8609 3630 8623 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 10:20 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 22, 10:20 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 PM CST TUE MAR 22 2005 .DISCUSSION... SEVERAL BANDS OF SHOWERS AND TSTMS ARE ONGOING ACROSS THE WESTERN HALF OF THE CWA. SCATTERED STRONG STORMS ARE OCCURRING OVER SOUTHWESTERN MIDDLE TN. MOVEMENT CONTINUES TOWARD THE EAST AT AROUND 25 MPH. LATEST MSAS LIFTED INDEX VALUES ARE AT OR ABOVE 0C. WILL UPDATE AND REMOVE THE WATCH FROM THE WESTERN ZONES AS THE WATCH EXPIRED AT 10 PM CST. OTHERWISE...WILL LEAVE THE CATEGORICAL POPS AND THE MENTION OF TSTMS GOING. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Mar 22, 2:07 PM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 207 PM CST TUE MAR 22 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-231130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 207 PM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE EAST ACROSS THE REGION TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR WEST AND MOVE EAST OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT IN MIDDLE TENNESSEE...WITH LARGE HAIL BEING THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST ACROSS THE MIDWEST ON FRIDAY...AS A COLD FRONT ASSOCIATED WITH THE LOW MOVES EAST ACROSS THE MID STATE. INCREASING MOISTURE AND SOME INSTABILITY MAY BRING A SLIGHT RISK OF SEVERE WEATHER TO MAINLY THE SOUTHERN PART OF THE MID STATE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE EVENT...ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY TONIGHT...BUT MAY BE NEEDED ON FRIDAY. BOYD 01
In the hours before
Special weather statement, Mar 22, 6:50 PM CST, 5 hours 55 minutes before
TNZ022-230150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 650 PM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF MIDDLE TENNESSEE UNTIL 10 PM... A STRONG THUNDERSTORM WILL MOVE INTO BENTON COUNTY WITHIN THE HOUR. THIS STORM COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. PERSONS IN BENTON COUNTY SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER. 31
Special weather statement, Mar 22, 7:43 PM CST, 5 hours 2 minutes before
TNZ022>024-056-093-230245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 743 PM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF MIDDLE TENNESSEE UNTIL 10 PM... AN AREA OF STRONG THUNDERSTORMS WILL MOVE INTO THE WESTERN COUNTIES OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A ERIN...WAVERLY... LINDEN AND WAYNESBORO LINE AROUND 9 PM. THESE STORMS COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. PERSONS IN THE AREA OF THESE STORMS SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER. 31
Special weather statement, Mar 22, 8:45 PM CST, 4 hours before
TNZ005-006-023>026-057>060-093>095-230345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 845 PM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF MIDDLE TENNESSEE UNTIL 10 PM... AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE WESTERN COUNTIES OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A CLARKSVILLE...DICKSON...CENTERVILLE TO LAWRENCEBURG LINE AROUND 10 PM. THESE STORMS COULD PRODUCE SMALL HAIL...STRONG GUSTY WINDS AND FREQUENT DANGEROUS LIGHTNING STRIKES. PERSONS IN THE AREA OF THESE STORMS SHOULD KEEP WEATHER ALERT AND IF THREATENING WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER. 31
Local storm report, Mar 22, 10:35 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HAIL HOHENWALD 35.55N 87.56W
03/22/2005 0.50 INCH LEWIS TN LAW ENFORCEMENT
HAIL COVERING GROUND ON HWY 412 EAST
&&
JCOHENSpecial weather statement, Mar 22, 11:42 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1142 PM CST TUE MAR 22 2005 TNZ059-060-230615- MAURY-WILLIAMSON- 1142 PM CST TUE MAR 22 2005 ...STRONG STORMS MOVING THROUGH SOUTHERN WILLIAMSON AND NORTHERN MAURY COUNTIES. AT 1140 PM...RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN WILLIAMSON AND NORTHERN MAURY COUNTIES. THIS LINE OF STORMS IS MOVING TO THE EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS TO 30 MPH WILL BE POSSIBLE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:40 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 65 min |
| Mar 22, 9:43 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 62 min |
| Mar 23, 12:13 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.